Alert archive / Oklahoma / Special Weather Statements in 2023

Special Weather Statement, NWS Tulsa, OK

August 4, 2023LeFlore County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 4, 2023, 7:03 PM CDT for LeFlore County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2023, 7:03 PM CDT (00:03 UTC)
Expired
Aug 4, 2023, 7:45 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
50

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 44 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2023-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2023-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3510 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1555 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.7
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted.

631 
WWUS84 KTSA 050003
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
703 PM CDT Fri Aug 4 2023
 
OKZ076-050045-
Le Flore OK-
703 PM CDT Fri Aug 4 2023

...A strong thunderstorm will impact portions of north central Le
Flore County through 745 PM CDT...

At 703 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Bokoshe, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
         around unsecured objects.

Locations in or near the path include...
Panama...                         Bokoshe...
Milton...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3506 9487 3517 9490 3524 9465 3505 9468
TIME...MOT...LOC 0003Z 263DEG 8KT 3513 9479 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 4, 6:18 PM CDT, 45 minutes earlier.

Area forecast discussion, Aug 4, 6:18 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
618 PM CDT Fri Aug 4 2023

...New AVIATION...

.SHORT TERM...
(Through tonight )
Issued at 216 PM CDT Fri Aug 4 2023

Another hot afternoon is well underway across eastern Oklahoma and
western Arkansas. An Excessive Heat Warning remains in affect for
much of the area, for heat index values over 110 degrees through
9PM this evening. A Heat Advisory remain for northwest Arkansas,
with heat index values ranging from 105-109 through the rest of
the afternoon. The strong upper ridge that has been in place
through the last week, bringing us this latest heat wave will
continue to get squashed back to the south and west tonight, which
will allow a weak disturbance to track across southern Kansas.
This could bring a few showers and storms to far northern
portions of the forecast area late tonight. Severe weather is not
expected with this activity, but some gusty winds and heavy
downpours could accompany any storms that develop. Otherwise,
another warm and dry night across much of the forecast area, with
lows in the upper 70s to low 80s.

Bowlan

&&

.LONG TERM...
(Tomorrow through Friday)
Issued at 216 PM CDT Fri Aug 4 2023

Saturday temperatures will be highly dependent on what happens
overnight with any shower or storm activity. Any lingering cloud
cover would help keep temperatures down across the area compared
to previous days, along with any substantial outflow boundaries
that push through. Current thinking suggests that just far
northeast Oklahoma and northwest Arkansas stand the best chance at
seeing clouds and showers hang around during the morning hours.
Will still go ahead with a Heat Advisory for those locations,
given the multi day heat wave, even though temps could be slightly
cooler tomorrow that what has been seen due to clouds. Otherwise,
the rest of the forecast area will see another hot and
increasingly humid day, especially from I-40 south where sunshine
will be prevalent. Another Excessive Heat Warning will be issued
for those areas to once again see heat index values in excess of
110 degrees tomorrow afternoon, with a Heat Advisory for most of
northeast Oklahoma where temperatures are a little more uncertain.
Depending on storm coverage tomorrow morning, parts of the
advisory could need to be upgraded with later forecasts.

The upper ridge is expected to continue to break down and shift
westward over the next couple of days. this will set up northwest
flow aloft over the area, and bring at least some small chances
for rain and storms back to the area for the weekend and into the
middle part of next week. Currently, the best chance for more
widespread rainfall will be overnight on Saturday and into Sunday
morning as a compact shortwave trough digs southeastward across
the Central Plains and into the Mid Mississippi Valley by Sunday
afternoon. This will drive a "cold" front into the region and
bring increasing chances for rain, especially across the northern
half of the forecast area for early Sunday morning. Various other
weak disturbances will pass through the flow aloft into next week,
with at least slight rain chances continuing through Wednesday.
The front will bring a welcome relief to the heat for a few days.
dropping temps back down below normal into the 80s and 90s for
early next week. Signs point to the ridge building back eastward
toward the middle to latter part of next week, with more of a
return to hot and dry conditions at that time.

Bowlan

&&

.AVIATION...
(00Z TAFS)
Issued at 611 PM CDT Fri Aug 4 2023

VFR conditions expected throughout the period, though could
occasionally see NE OK and NW AR sites impacted by showers/ storms
late tonight into tomorrow morning. Additional showers and storms
are possible tomorrow afternoon/ evening, but with uncertainty
remaining regarding timing, have only included a PROB30 for BVO
at this time. Otherwise, should see mid to high clouds with some
occasionally gusty winds tomorrow, mainly near shower/ storm
activity.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78 101  74  93 /  20  30  50  20
FSM   79 104  75  96 /  10  30  20  20
MLC   80 104  75  96 /  10  10  20  20
BVO   73  96  70  90 /  30  30  60  20
FYV   76  99  71  91 /  20  40  40  30
BYV   74  96  70  89 /  30  40  60  30
MKO   78 103  73  93 /  10  20  30  20
MIO   74  94  70  89 /  30  30  60  20
F10   78 104  73  93 /  10  20  30  20
HHW   78 102  78  99 /   0   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 11 AM to 9 PM CDT Saturday for OKZ054>064-
     067>069.

     Excessive Heat Warning until 9 PM CDT this evening for OKZ049-
     053>076.

     Excessive Heat Warning from 11 AM to 9 PM CDT Saturday for
     OKZ049-053-065-066-070>076.

AR...Heat Advisory until 9 PM CDT this evening for ARZ001-002-010-011.

     Heat Advisory from 11 AM to 9 PM CDT Saturday for ARZ001-002-010-
     011.

     Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
     020-029.

     Excessive Heat Warning from 11 AM to 9 PM CDT Saturday for
     ARZ019-020-029.

&&

SHORT TERM...04
LONG TERM....04
AVIATION...43
Hazardous weather outlook, Aug 4, 5:17 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
517 PM CDT Fri Aug 4 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
517 PM CDT Fri Aug 4 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Heat index values from 105 to 112 degrees will remain common
through sunset.

One or two thunderstorms will be possible across far northeast
Oklahoma and northwest Arkansas this evening. Any storm that
develops will be capable of producing a brief period of gusty
winds. Additional storm chances will come late tonight with a
storm complex moving east southeast from Kansas. While organized
severe weather is unlikely, an isolated severe storm with wind
gusts to 60 miles an hour will be possible with these storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY and THURSDAY...Thunderstorm Potential...High Wind Potential...
                         Dangerous Heat Potential.

EXTENDED DISCUSSION...
A few storms may be ongoing Saturday morning across parts of
northeast Oklahoma and northwest Arkansas. A heat advisory or
excessive heat warning will be in effect for all of eastern
Oklahoma and west central Arkansas with afternoon heat indices
between 105-112 degrees.

Showers and storms associated with an upper level disturbance and
cold front will impact the area Saturday night into Sunday,
especially northeast Oklahoma and northwest Arkansas. A break from
the heat will finally ensue Sunday as cooler temperatures begin to
filter into the area, and will continue through the early part of
next week. Also, several upper disturbances moving across the
area next week will result in periodic thunderstorm chances.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 4, 6:23 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
623 PM CDT Fri Aug 4 2023

OKZ076-050000-
Le Flore OK-
623 PM CDT Fri Aug 4 2023

...A strong thunderstorm will impact portions of northeastern Le
Flore County through 700 PM CDT...

At 623 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
south of Panama, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Poteau...                         Panama...
Cameron...                        Shady Point...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3504 9477 3517 9479 3524 9452 3504 9448
TIME...MOT...LOC 2323Z 249DEG 15KT 3512 9467

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 4, 7:00 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
700 PM CDT Fri Aug 4 2023

ARZ029-050045-
Sebastian AR-
700 PM CDT Fri Aug 4 2023

...Strong thunderstorms will impact portions of southern Sebastian
County through 745 PM CDT...

At 659 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles west of Echo to 3 miles east of Hartford.
Movement was east at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Mansfield...                      Hartford...
Huntington...                     Midland...
Washburn...                       Patterson...
Milltown...                       Arkola...
Crossroads...                     Witcherville...
Dayton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3514 9403 3514 9414 3510 9414 3509 9419
      3508 9420 3508 9422 3506 9425 3506 9423
      3497 9424 3495 9434 3496 9437 3494 9439
      3495 9441 3505 9440 3516 9429 3518 9403
TIME...MOT...LOC 2359Z 261DEG 7KT 3511 9419 3500 9432

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 4, 7:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
703 PM CDT Fri Aug 4 2023

OKZ076-050045-
Le Flore OK-
703 PM CDT Fri Aug 4 2023

...A strong thunderstorm will impact portions of north central Le
Flore County through 745 PM CDT...

At 703 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Bokoshe, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Panama...                         Bokoshe...
Milton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3506 9487 3517 9490 3524 9465 3505 9468
TIME...MOT...LOC 0003Z 263DEG 8KT 3513 9479

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:10 PM CDTSpecial Weather StatementTSALeFlore35 min
Aug 5, 12:51 AM CDTSpecial Weather StatementTSAOttawa24 min
Aug 5, 6:15 AM CDTSpecial Weather StatementTSAOttawa30 min
Aug 5, 6:20 AM CDTSpecial Weather StatementTSAOsage, Pawnee40 min
Aug 5, 6:53 AM CDTSpecial Weather StatementTSAOsage52 min
Aug 5, 7:15 AM CDTSpecial Weather StatementTSACreek, Okmulgee, Pawnee, Rogers, Tulsa45 min
Aug 5, 7:25 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington50 min
Aug 5, 7:39 AM CDTSevere Thunderstorm WarningTSACreek, Rogers, Tulsa, Wagoner37 min
Aug 5, 7:52 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers, Washington38 min
Aug 5, 8:11 AM CDTSpecial Weather StatementTSARogers34 min
Aug 5, 8:17 AM CDTSpecial Weather StatementTSAWagoner28 min
Aug 5, 8:24 AM CDTSpecial Weather StatementTSACraig, Mayes, Ottawa, Wagoner36 min
Aug 5, 8:55 AM CDTSpecial Weather StatementTSACherokee, Delaware, Ottawa35 min
Aug 5, 9:20 AM CDTSpecial Weather StatementTSAAdair40 min
Aug 4, 7:00 PM CDTSpecial Weather StatementTSASebastian45 min
Aug 5, 7:21 AM CDTSpecial Weather StatementTSACarroll24 min
Aug 5, 9:45 AM CDTSpecial Weather StatementTSAWashington30 min
Aug 5, 9:59 AM CDTSpecial Weather StatementTSABenton16 min
Aug 5, 10:16 AM CDTSpecial Weather StatementTSACarroll, Madison, Washington44 min

Nearby

Special Weather Statements in Oklahoma, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.